Alert archive / South Dakota / Special Weather Statements in 2017
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 5, 2017, 10:21 PM CDT for Walworth County, South Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- Aug 5, 2017, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
County Walworth County, SD
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS83 KABR 060321 SPSABR Special Weather Statement National Weather Service Aberdeen SD 1021 PM CDT SAT AUG 5 2017 SDZ003-004-009-015-060400- Dewey SD-Walworth SD-Campbell SD-Corson SD- 1021 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON... SOUTHWESTERN CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... At 1019 PM CDT/919 PM MDT/, Doppler radar was tracking a strong thunderstorm over Grand River Casino, or near Mobridge, moving southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mobridge, Wakpala, Glenham, New Everets Resort, Indian Memorial Rec Area, Revheim Bay Rec Area, Grand River Casino, Indian Creek Rec Area, Blackfoot and Swan Creek Rec Area. LAT...LON 4564 10073 4573 10049 4539 10009 4521 10053 TIME...MOT...LOC 0319Z 328DEG 29KT 4559 10055 $$ Serr
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:51 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 5, 8:51 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 851 PM CDT Sat Aug 5 2017 .UPDATE... Issued at 842 PM CDT Sat Aug 5 2017 Main forecast updates tonight revolve around keeping up with current trends of showers and thunderstorms. Scattered shower/t'storm activity across the far northwest CWA is expected to slowly slide southeast over the next few hours. Most CAMs show the activity dissipating as it tracks southeast however. Models suggest several rounds of weak shortwave energy moving across the region, with the most significant influencing the CWA by early Sunday morning. Confidence in timing and coverage of showers/storms remains low, so broadbrushed POPs continue. Only other change to the forecast was to raise low temperatures by a couple of degrees due to significant cloud cover across the region. && .SHORT TERM...(This Evening through Sunday Afternoon) Issued at 234 PM CDT Sat Aug 5 2017 The main forecast challenge over the next 24 hours focuses on precip chances. An unsettled pattern under an upper trough with ample shortwaves moving through the flow will continue. However, sfc high pressure will begin to build in on Sunday. Overall trends are for widespread showers with isolated embedded thunder. The hourly pops will be a more difficult beast and will likely require much tweaking. There is little instability as the broken stratus layer can attest. So, most of the precip is expected to occur without thunder. Models, including CAMS, are starting to pull back from moving precip over the east tonight. However, what little daytime heating is available could cause some afternoon/evening popcorn showers and thunderstorms...much like what is beginning over eastern ND this afternoon. That will depend on whether there are sufficient breaks in the stratus over SD. Cloud cover will keep overnight lows from plummeting, though a cooler air mass will still send temps into the 50s. Highs will only rise into the 70s on Sunday. .LONG TERM...(Sunday Evening through Saturday) Issued at 234 PM CDT Sat Aug 5 2017 The status quo remains for the extended forecast. Northwest flow will continue with a chance of showers in the forecast as weak waves push through. Temperatures will remain on the cooler side of seasonal norms as well. With lack of good heating and limited moisture do not see any good chances of stronger thunderstorms. Friday looks like the best chance of any significant rainfall as the models are hinting at a stronger wave dropping into the northern plains during this time. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 629 PM CDT Sat Aug 5 2017 Multiple shortwaves are progged to slide across the region over the next 24 hours, so scattered showers and thunderstorms are possible. Tough to pinpoint timing and location of showers and thunderstorms at this time, so only mentioned VCSH at the KMBG and KABR TAF and will amened as needed. Also an area of MVFR stratus across parts of south central South Dakota. Models suggest the stratus deck will slide northward and influence the KPIR region through early Sunday morning. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Serr SHORT TERM...Wise LONG TERM...Scarlett AVIATION...Serr
Hazardous weather outlook, Aug 5, 4:24 AM CDT, 17 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 424 AM CDT Sat Aug 5 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060930- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 424 AM CDT Sat Aug 5 2017 /324 AM MDT Sat Aug 5 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight Thunderstorms are possible today through tonight. Small hail and gusty winds will accompany some thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday and Sunday night. Lightning will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. SD
In the hours before
Special weather statement, Aug 5, 7:14 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Aberdeen SD 614 PM MDT SAT AUG 5 2017 SDZ003-060100- Corson SD- 614 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CORSON COUNTY UNTIL 700 PM MDT... At 614 PM MDT, Doppler radar was tracking a strong thunderstorm near Thunder Hawk, or 8 miles southeast of Lemmon, moving south at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Thunder Hawk. LAT...LON 4594 10200 4594 10196 4567 10170 4562 10200 TIME...MOT...LOC 0014Z 341DEG 21KT 4587 10203 Serr
Special weather statement, Aug 5, 8:19 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Aberdeen SD 719 PM MDT SAT AUG 5 2017 SDZ003-060145- Corson SD- 719 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CORSON COUNTY UNTIL 745 PM MDT... At 719 PM MDT, Doppler radar was tracking a strong thunderstorm over Shambo Ranch, or 31 miles southeast of Lemmon, moving south at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shambo Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4562 10200 4569 10178 4547 10149 4547 10200 TIME...MOT...LOC 0119Z 337DEG 24KT 4552 10188 Vipond
Special weather statement, Aug 5, 9:49 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Aberdeen SD 949 PM CDT SAT AUG 5 2017 SDZ003-004-060330- Campbell SD-Corson SD- 949 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON AND SOUTHWESTERN CAMPBELL COUNTIES UNTIL 1030 PM CDT/930 PM MDT/... At 948 PM CDT/848 PM MDT/, Doppler radar was tracking a strong thunderstorm over Mahto, or 8 miles southeast of Mclaughlin, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wakpala, Indian Memorial Rec Area, Grand River Casino and Mahto. LAT...LON 4577 10082 4582 10069 4568 10031 4548 10062 TIME...MOT...LOC 0248Z 314DEG 19KT 4575 10067 Serr
Special weather statement, Aug 5, 10:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Aberdeen SD 1021 PM CDT SAT AUG 5 2017 SDZ003-004-009-015-060400- Dewey SD-Walworth SD-Campbell SD-Corson SD- 1021 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON... SOUTHWESTERN CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... At 1019 PM CDT/919 PM MDT/, Doppler radar was tracking a strong thunderstorm over Grand River Casino, or near Mobridge, moving southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mobridge, Wakpala, Glenham, New Everets Resort, Indian Memorial Rec Area, Revheim Bay Rec Area, Grand River Casino, Indian Creek Rec Area, Blackfoot and Swan Creek Rec Area. LAT...LON 4564 10073 4573 10049 4539 10009 4521 10053 TIME...MOT...LOC 0319Z 328DEG 29KT 4559 10055 Serr
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:14 PM CDT | Special Weather Statement | ABR | Corson | 46 min |
| Aug 5, 8:19 PM CDT | Special Weather Statement | ABR | Corson | 26 min |
| Aug 5, 9:49 PM CDT | Special Weather Statement | ABR | Campbell | 41 min |
| Aug 5, 11:22 PM CDT | Special Weather Statement | ABR | Dewey | 53 min |
| Aug 6, 8:44 AM CDT | Special Weather Statement | ABR | Stanley | 46 min |
| Aug 6, 4:05 PM CDT | Special Weather Statement | ABR | Jones | 40 min |
Nearby
Special Weather Statements in South Dakota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.